Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2007, 11:03 AM CDT for Jones County, Taylor County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 11:03 AM CDT (16:03 UTC)
- Expired
- Apr 24, 2007, 11:45 AM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:28 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 24, 6:28 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 628 AM CDT TUE APR 24 2007 .AVIATION... MVFR CIGS OF BKN020-030 COVERED MUCH OF WEST CENTRAL TEXAS THIS MORNING. SOME LCL CIGS OF OVC010 WERE LOCATED AROUND SONORA. A DRYLINE WILL MOVE EAST ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. SCT TSTMS WILL DEVELOP ACROSS MAINLY THE EASTERN 2/3 OF WEST CENTRAL TEXAS MAINLY AFTER 24/16Z. SOME OF THE STORMS MAY BE SEVERE. ALSO...LLWS WILL CONTINUE THROUGH 24/15Z DUE TO SOUTHERLY FLOW OF 50 TO 55 KNOTS AT 2000 FEET AGL. && .PREV DISCUSSION... /ISSUED 351 AM CDT TUE APR 24 2007/ SHORT TERM (TODAY-WEDNESDAY NIGHT)...WILL FOCUS MAINLY ON EARLY PERIODS WHERE THE MOST WEATHER WILL BE OCCURRING. UPPER LOW CURRENTLY MOVING ACROSS NORTHERN NEW MEXICO/SOUTHERN COLORADO. IMPRESSIVE SPEED MAX CURRENTLY ROUNDING THE BASE OF THE TROUGH. WITH THAT THE DRY LINE HAS BACKED ALL THE WAY TO NEW MEXICO. RECENTLY THE DRY LINE CAN BE SEEN SURGING BACK TO THE EAST FROM THE KLBB RADAR AS HARD WEST WINDS BEGIN TO DEVELOP OFF THE DECK. WILL NOT BE PUSHING THE DRY LINE TO THE EAST AS FAST AS THE NAM...AND SLIGHTLY SLOWER THAN THE GFS. DRY LINE FORECAST AT THIS TIME WILL BE APPROACHING THE WESTERN BORDER AT 7AM THEN FROM AND ALBANY TO KSOA LINE AROUND 1 PM. THEN COLEMAN TO BRADY TO JUNCTION AROUND 7 PM. WITH THE AMOUNT OF FORCING FORECAST ALONG THE DRY LINE AND THE APPROACH OF THE SPEED MAX. WILL LIKELY SEE THUNDERSTORMS BEGIN TO DEVELOP BY MID MORNING. AT FIRST THEY MAY BE MORE LINEAR IN NATURE...THEN AS THE DRY LINE BEGINS TO SLOW LATTER THIS AFTERNOON WILL THREAT FOR MORE DISCRETE CELLS LOOKS TO INCREASE WITH THE APPROACH OF ANOTHER JET STREAK IN THE SOUTHERN BRANCH OF THE JET. EARLY SO THUNDERSTORMS IN THE MORNING WILL BE MORE LIKELY TO HAVE SEVERE HAIL AND HIGH WINDS. THEN TRANSITION INTO SIGNIFICANT HAIL WITH THE THREAT OF LARGE TORNADOES IN ABOUT THE EASTERN THIRD OF THE FORECAST AREA. THREAT MAY CONTINUE THROUGH THE EVENING ACROSS PORTIONS OF THE HEARTLAND AND THE HILL COUNTRY WITH THE APPROACH OF THE SECONDARY JET STREAK AND ASSOCIATED VORT MAX. THUS WILL FORECAST A SLIGHT RETREAT TO THE DRY LINE WITH THE APPROACH OF THIS SECONDARY VORT MAX. RAIN CHANCES END ACROSS ALL THE AREA BY WEDNESDAY AS EVERYTHING EXITS TO THE EAST. ALSO WILL BE ISSUING WIND AND LAKE WIND ADVISORIES FOR THE STRONG SOUTHWEST WINDS IN THE WAKE OF THE DRY LINE. RED FLAG WARNING FORTHCOMING AS WELL FOR THE WESTERN PORTIONS OF THE AREA. LONG TERM (THURSDAY-MONDAY)...MAJOR CHANGES TO THE EXTENDED WERE CONFINED TO FRIDAY AND FRIDAY NIGHT AS A SMALL BUT POTENT UPPER LOW COMES DOWN IN NORTHWEST FLOW AND BRINGS A FRONT. SO INCLUDED A CHANCE OF POPS FOR FRIDAY INTO FRIDAY NIGHT...MAINLY ACROSS THE NORTHEAST COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 54 76 47 / 30 10 10 10 SAN ANGELO 86 55 81 48 / 20 10 0 0 JUNCTION 83 58 83 47 / 30 40 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR BROWN-COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS- TAYLOR-TOM GREEN. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR COKE-FISHER-IRION-JONES-NOLAN-STERLING-TAYLOR-TOM GREEN. WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR COKE-FISHER-NOLAN-STERLING. &&
Hazardous weather outlook, Apr 24, 5:34 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 534 AM CDT TUE APR 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 534 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS TODAY AS THE DRY LINE MOVES EAST ACROSS WEST CENTRAL TEXAS. THERE IS A SLIGHT RISK OF SEVERE WEATHER ALONG AND EAST OF A HASKELL...ABILENE...SAN ANGELO...SONORA LINE...EXCEPT FOR A MODERATE RISK OF SEVERE WEATHER ALONG AND EAST OF A BROWNWOOD TO SAN SABA LINE. THE MAIN RISKS ARE LARGE HAIL...POSSIBLY AS LARGE AS BASEBALLS...AND DAMAGING WINDS. ALSO...A FEW TORNADOES ARE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Apr 24, 9:57 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 957 AM CDT TUE APR 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 168-169-241700- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-MENARD-KIMBLE- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... MENARD...JUNCTION 957 AM CDT TUE APR 24 2007 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS AFTERNOON... AT 950 AM...RADAR SHOWED TWO LINES OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND SOME PEA SIZE HAIL. THE FIRST LINE STRETCHED FROM SWEETWATER TO NEAR BARNHART OR 35 MILES WEST OF MERTZON. ANOTHER LINE OF STORMS EXTENDED FROM LAKE BROWNWOOD TO EL DORADO. THESE LINES OF SHOWERS AND THUNDERSTORMS HAVE FORMED IN ADVANCED OF A COLD FRONT. THESE STORMS WERE MOVING EAST AT 15 MPH. ANY ONE THESE STORMS COULD APPROACH SEVERE LIMITS AND PRODUCE LARGE HAIL...AND DAMAGING WINDS THROUGH NOON. BE SURE YOUR NOAA WEATHER RADIO IS IN GOOD WORKING ORDER. REMEMBER MOBILE HOMES ARE NOT SAFE IN TORNADOES. THE SAFE PLACES ARE IN AN UNDERGROUND STORM SHELTER...ABOVE GROUND STORM SHELTER...OR THE INNERMOST ROOM LIKE HALLWAYS...BATHROOMS...AND CLOSETS. TXZ140-154-155-170-241700- BROWN-MCCULLOCH-SAN SABA-MASON- INCLUDING THE CITIES OF...BROWNWOOD...BRADY...SAN SABA...MASON 957 AM CDT TUE APR 24 2007 ...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE THIS AFTERNOON... TORNADIC THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PRODUCE LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS...AND POTENTIALLY STRONG TORNADOES. AT 955 AM...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN AND PEA SIZE HAIL EXTENDED FROM LAKE BROWNWOOD TO EL DORADO. THESE STORMS WERE MOVING EAST AT 15 MPH AND ANY ONE OF THESE STORMS COULD APPROACH SEVERE LIMITS BY NOON. BE SURE YOUR NOAA WEATHER RADIO IS IN GOOD WORKING ORDER. REMEMBER MOBILE HOMES ARE NOT SAFE IN TORNADOES. THE SAFE PLACES ARE IN AN UNDERGROUND STORM SHELTER...ABOVE GROUND STORM SHELTER...OR THE INNERMOST ROOM LIKE HALLWAYS...BATHROOMS...AND CLOSETS.
Special weather statement, Apr 24, 10:57 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CDT TUE APR 24 2007 TXZ127-241700- TAYLOR TX- 1057 AM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT FOR TAYLOR COUNTY... AT 1054 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTH OF MERKEL...OR ABOUT 19 MILES WEST OF ABILENE...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VIEW BY 1105 AM CDT TYE AND DYESS AFB BY 1110 AM CDT WEST SIDE OF ABILENE BY 1120 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:40 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 50 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 47 min |
| Apr 23, 9:06 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 54 min |
| Apr 23, 9:58 PM CDT | Tornado Warning | SJT | Jones | 32 min |
| Apr 24, 4:11 AM CDT | Lake Wind Advisory | SJT | Brown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more | 15 hr |
| Apr 24, 4:11 AM CDT | Wind Advisory | SJT | Coke, Fisher, Nolan, Sterling | 15 hr |
| Apr 24, 4:13 AM CDT | Red Flag Warning | SJT | Coke, Fisher, Irion, Jones, Nolan, Sterling and 2 more | 16 hr |
| Apr 24, 11:18 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 27 min |
| Apr 24, 11:47 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 28 min |
| Apr 24, 11:51 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 9 min |
| Apr 24, 11:57 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 48 min |
| Apr 24, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 30 min |
| Apr 24, 12:31 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 44 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 31 min |
| Apr 24, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 41 min |
| Apr 24, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Apr 24, 5:19 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 26 min |
| Apr 24, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 17 min |
| Apr 24, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Apr 24, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| Apr 24, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 24 min |
| Apr 24, 6:07 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 23 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 47 min |
| Apr 24, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 45 min |
| Apr 24, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 24 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 47 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 29 min |
| Apr 24, 6:48 PM CDT | Tornado Warning | SJT | Brown | 27 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.